MAUDE Adverse Event Report: TELEFLEX MEDICAL RUSCH ET TUBE,CF,8.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL RUSCH ET TUBE,CF,8.0; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048874
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.Part # 5-10116 reported is not being manufactured currently, however, another part number from the same family (part # 00001-13 lot # 3132682) was used for the "verification of failure mode reported in the current manufacturing process" and was conducted as follows: 200 samples were taken from the current production; the samples were visually inspected and issue reported "failure to function - other" was not observed in the current manufacturing process.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported that "the cuff did not seal the trachea properly with a cuff pressure of 30 mmhg.Even after inflating the cuff to a pressure of 60 mmhg the cuff still did not seal the trachea".No patient harm or injury reported.Patient condition reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned three units 5-10116 et tube, cf, 8.0 for investigation.The returned samples were all representative samples in their original packaging.The actual sample was not returned.The returned samples were visually examined with and without magnification.Visual examination of the returned devices revealed that the samples appear typical.The diameter of the inflated balloon cuff was measured for all three returned samples using a digital caliper.Per the product label, the diameter of the cuff once inflated should be 24mm (+/- 15% per iso 5361_2016).Once properly inflated, the diameter of the cuffs was measured to be approximately 24.7mm, 23.87mm, and 24.41mm which all fit within the tolerances of 24mm +/- 3.6mm.No dimensional issues were found to suggest that the cuff would fail to seal the trachea properly.Additionally, functional inspection was performed to test for proper inflation and deflation of the cuffs.A lab inventory syringe was filled with air and attached to the pilot valve.Upon injection of the air, the balloon cuff was able to properly inflate.All three samples were able to properly inflate.The syringe was reattached to each pilot valve and the balloon cuffs were able to deflate with no issues.The reported complaint could not be confirmed based upon the returned samples.Three representative samples were returned in place of the actual sample.The diameter of the inflated balloon cuffs was measured and found to be within the acceptable range of tolerances.The balloon cuffs were also found to be able to inflate properly with no cuff deformation observed.There was no evidence to suggest that the cuff would fail to properly seal the trachea.A device history record review was performed on the device with no evidence to suggest a manufacturing related cause.No problems were found with the returned device.It is possible the incorrect size et tube was used on the patient, but this could not be confirmed.A probable cause could not be determined without the actual sample.We will continue to monitor and trend on this issue.

Brand Name
RUSCH ET TUBE,CF,8.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key12724175
Report Number3003898360-2021-00986
Device Sequence Number1363968
Product Code BTR
UDI-Device Identifier14026704616531
UDI-Public14026704616531
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/07/2025
Device Model NumberIPN048874
Device Catalogue Number5-10116
Device Lot Number73G2000175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown